I would like to know that too. I seem to be lossing some hair, and my face is still a bit fat. I bruise so easy that I bumped my legs in Nov. and had to go to the Wound Clinic and was walking around likd a mummy for a month, twice a week..right through Christmas. I now have them healed, but I'm afraid of not bandaging them up, afraid of bumping them again..It takes so little for them to bruise..i do believe since I'm down to 6mgs of prednisone, my legs and hands aren't spliting open like they were before, but my poor hands are so blue. I keep them covered as much as possible..I'm alson on Methotrexate, 8mgs on Wed..that is when I don't take the folic acid, but all other days..
They really don't know what autoimmune disease I have yet I don't think. Seem to think it's polymyalgia R. but then I never have had the pain that you are suppose to have whti it...
Let's keep hoping they finally come up with an answer to all of this, so we can get off the prednisone. My Rheumy call when I had been there the last time and told me to stay on the 6mgs as my sed rate was going up.....man!!!
I am sorry your going through this. I hated the side effects. I had a "moon face" from the steriods and lost almost all my usually thick hair and bruised like crasy for the slightest bump. I know it's hard. I felt like I was in hell. This was in 1999 I was Diagnosed with Dermatomyositis. I was 23...I am 31 now and all the side effects went away after the prednisone dose went under 20mg. I live a normal life with no flare ups. I got a lot of stretch marks and my metabolism is not the same. I have to really watch what I eat and I am overweight (use to be thin before) but I am just fine now.
The Following User Says Thank You to allizfullofluv For This Useful Post: jackmacd (08-31-2011)
All that is over weight with me is a stomach that I've never had before, and love handles..I've gained 8 lbs since I started taking prenisone..I'm cut down to 4 and1/2 pred. now, but I can't tell any difference at all, in the way I feel and bruising, and sthin skin..I am about twice your age, maybe that has something to do with it...
If the Rheumy doesn't find out my problem I'm going to have to change Dr...this is stupid to feel ilke this for 3 years now...I'm just to active for this..
I'm on so many meds I don't know which one is doing what...
Glad you are feeling fine now...take care.....Nel
Hi, i found the side effects went away when i was dropped down to 10mgs. I too had the moon face, bloated stomach (how uncomfortable), sweats, hyperactivity and couldn't sleep. On the upside my house was never so organized, hehe. It is amazing how quickly it all disappeared once the dosage dropped. I am on 5mgs now with 150 of Imuran as the doctor switched me over because of the side effects of the steroids. However when he has tried to drop the prendisalone completely my aches and pains come back worse, so for now i have to stay on the low dose which seems to be keeping it under control.
Strangely my father in law also has polymyositis and he had the same recovery after dropping the steroid.
I felt so depressed and did not even want to go out in public when i was on the high dose of steroid so i sympathise with you, i hope i never have to go back to that and i hope you feel better soon.
I was getting so upset that I went to a Neurologist, but he thought my Rheumy was on the right track, and he said if any of his family got something like this that my Dr. is the one he would send them to, so I guess he's doing what he can.
He is suppose to call me by tomorrow and see if I can drop to 4 mg. Pred. but you know the methotrexate hasn't done anything for me..Maybe he'll switch me to another med, when he gets me low enough on the pred..
He still is leaning toward Polymyalgia R. for me.. I don't understand how that can be because I never had pain in my shoulders or neck, just the legs don't want to carry me..
That's strange about your father-in-law...I think mine was coming on for a long time, so I imagine lot more people have it that we know about..
So glad to hear from you guys..helps to have ones to talk to about this. Know one really knows what it feels like..hard to explain...
Take care and stay well, I hope to really soon, I'm thinking positive..Nel
Hi, i know how you feel about wondering if the docs are doing the right thing. I have been feeling that way too, i think i expected to feel a lot better by now, but since reading some of the posts here i realise i was expecting too much too soon. At first i was in denial and just kept trying to do the most i could but then i had to come to the realization that it was making me worse. It is great to be able to talk about it because no one really understands unless they have experienced it themselves. I know my husband doesn't understand. I have given up telling him when i'm exhausted after being dragged to a waterpark with the kids for 6 hours and then having to go out the next day, when all i really want to do is sleep and rest. I suppose i can't expect him to understand, i wouldn't have before i had this. What i find really frustrating is that i can't do as much with the kids as i used to.
Something else i also found out was who my friends really were. We are expats in Singapore so i'm not talking long term friends but newly acquired friends. A couple of them couldn't seem to handle the side effects of the steroid, for example the huge weight gain. One of them accidently sent me an email which was meant for the other of them talking about my weight and it was not very nice. As if i didn't feel bad enough already. Anyways needless to say they are not friends anymore and i have lost most of the weight.
My father in law was put onto the methotrexate like yourself and it has done nothing for him either. In fact my MIL says he looks worse and is much slower than before.
Maybe your doc may try another treatment and hopefully that will work for you. I wish you the best of luck.
Sorry for rambling, feels so good to vent.
Take care of yourself. M
Well I still haven't heard from the Doc to see if I could drop down to 4 mg pred. a day.. He probably hasn't even looked at it..
I'm always afraid to say anything, but I've done much better the last few days than I've done in a few years..My Neighbor can over and I stood at the door talking and talking and I made it OK. I usually can't stand in one place like that for very long.
I don't know how you run around with the kids that way..My kids are grown now, so I don't have that. I'm separated from my husband so I don't have that either, the cooking and all..
I don't know how to get the little smilies in the message. How do you do that?
I hope you are feeling well and good to hear from you. Such a long way away....how is your weather.....very nice and warm here
in Manhattan Beach starting to get dark earlier and I hate that...I do love the spring and summer.....
YOu take care.......Nel